• question-icon

    What causes delayed periods?

default
Posted on Thu, 5 Feb 2015 in Women's Health
Question: Hi, I had unprotected sex exactly one week ago 12/01/15. 30 hours later I took lovenell 1500. My period was due today 19/01/15 Last 2 days I've only had a light brown smear on wiping reducing to nothing....and no period as of yet. Normally I have a show within 24 hours and my period is here fully. Done a pregnancy test today 19/01/15 (exactly one week after sex and on taking MAP) and showed negative...however I took the test lunchtime. Why hasn't my period started properly, I am usually very regular and generally start with a little show, within 24 hours my period in full flow. Why hasn't this happened yet? Am I pregnant?? Or have I taken a test too early? Also I have been very anxious and stressed awaiting my period. Is ther any chance I am pregnant? I do normally suffer stress and it tends not affect my period. Also I have felt extremely hormonal and crying usually a sign before my period....unfortunatly my period still hasn't arrived???? Please help? Am I pregnant? What is your professionally experienced insight regards my situation?
doctor
Answered by Dr. Rakhi Tayal 32 minutes later
Brief Answer:
Pregnancy less likely.

Detailed Answer:
Hello,
Thanks for trusting us with your health concern.
The slight discharge and the delay in the periods is likely to be due to the hormonal tablet that you took after the unprotected sex.
It can delay your periods by a week or more. You need to wait for a week and see if the periods start spontaneously. In case there are no periods then do take a pregnancy test at least 10-12 days after the unprotected sex so that you get a reliable result.
The chances of pregnancy are low. Stress also adds to the delay of periods. Feeling depressed is normal after taking such high dose hormonal pills.
Please feel free to discuss further. I will be glad to answer the follow up queries that you have.
Wishing you good health.
Regards.
Dr. Rakhi Tayal.
For future query, you can directly approach me through my profile URL http://bit.ly/Dr-Rakhi-Tayal
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Rakhi Tayal

OBGYN

Practicing since :2001

Answered : 13800 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Stress

doctor1 MD

Yes. I have a yeast infection (@48 it is caused from stress) first time in years, I used mixonazole tablet for day or night. Have had a reaction. (...

doctor1 MD

Hi, i m have recently started taking eglonyl due to severe stress and lack of sleep. My blood was abnormally high so my doctor also prescribed...

doctor1 MD

I had slight giddiness or rather lightheadedness accompanied by extreme tiredness some 5 months back which lasted for 3 or four days. . Took vertin...

doctor1 MD

hi
i am 29 yrs old male unmaaried and mech engineer. i feel weak erection and often in stress and anxiety. due to that i found some disorders a my...

doctor1 MD

Hi Doctor, I want to improve my brain performance, so visited Ayurvedic doctor to take the swarna bhasma,i am little obese and having snoring...

doctor1 MD

hi i m facing sleep disturbance since last 8 years i feel too much pressure over and behing myleft ears may be it leads to stress and breaks my...

doctor1 MD

I have low body temperature, and am concerned that my thyroid may be not working optimally. My TSH is 4.13. If I reduce the stress in my life, will...

Get personalised answers from verified doctor in minutes across 80+ specialties

121 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Rakhi Tayal
  • Q - Sex after candid v3 treatment

  • Q - What causes breasts to shrink and invert nipples?

  • Q - What should i do for chest infection and high BP ?

  • Q - What should i do to know whether i am HIV infected ?

  • Q - Does increased smoking and alcohol intake during stress increase heart...

  • Q - Is it possible to resolve monoamine oxidase deficiency by controlling diet?

  • Q - Late menstrual cycle, negative pregnancy test, laparoscopy

  • Q - Are there any side effects of abortion pills ? How long will it take to...

  • Q - Cut caffeine, low BP, frequent bloating, extreme fatigue, slight pain in...

  • Q - What post surgical care is needed following a spinal cord stimulator...

backtotop2